Alert archive / Indiana / Wind Advisories in 2022

Wind Advisory 2, NWS Northern Indiana

February 16, 202221 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this wind advisory at Feb 16, 2022, 3:41 AM EST for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Feb 16, 2022, 10:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 3:41 AM EST (08:41 UTC)
In effect from
Feb 16, 2022, 10:00 AM EST
Expired
Feb 16, 2022, 8:43 PM EST
In force
11 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
507 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

909 
WWUS73 KIWX 160841
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
341 AM EST Wed Feb 16 2022

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-162200-
/O.NEW.KIWX.WI.Y.0002.220216T1500Z-220217T0000Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, Marcellus, 
Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, and Spencerville
341 AM EST Wed Feb 16 2022 /241 AM CST Wed Feb 16 2022/

...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING
TO 7 PM EST /6 PM CST/ THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 10 AM EST /9 AM CST/ this morning to 7 PM EST /6 
  PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
112 
WWUS73 KIWX 161926
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
226 PM EST Wed Feb 16 2022

OHZ005-016-024-025-170000-
/O.EXT.KIWX.WI.Y.0002.000000T0000Z-220217T1000Z/
Henry-Putnam-Van Wert-Allen OH-
Including the cities of Napoleon, Deshler, Liberty Center, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, Spencerville, and Bluffton
226 PM EST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...Until 5 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
015-170000-
/O.CON.KIWX.WI.Y.0002.000000T0000Z-220217T0000Z/
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Paulding-
Including the cities of Michigan City, La Porte, South Bend, 
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, 
Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, 
Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake,
Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, 
Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, 
Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, 
Monticello, Monon, Brookston, Logansport, Royal Center, Peru, 
Grissom AFB, Mexico, Wabash, North Manchester, Huntington, 
Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, 
Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, 
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, 
Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, Marcellus, 
Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, 
Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, 
Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, 
Paulding, Antwerp, and Payne
226 PM EST Wed Feb 16 2022 /126 PM CST Wed Feb 16 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WHAT...South winds 20 to 30 mph with gusts 45 to 50 mph 
  expected.

* WHERE...Portions of northern Indiana, southwest Michigan and 
  northwest Ohio.

* WHEN...From 10 AM EST /9 AM CST/ this morning to 7 PM EST /6 
  PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
711 
WWUS73 KIWX 170143
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
843 PM EST Wed Feb 16 2022

OHZ005-016-024-025-170245-
/O.CAN.KIWX.WI.Y.0002.000000T0000Z-220217T1000Z/
Henry-Putnam-Van Wert-Allen OH-
Including the cities of Napoleon, Deshler, Liberty Center, 
Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, 
Ohio City, Lima, Spencerville, and Bluffton
843 PM EST Wed Feb 16 2022

...WIND ADVISORY IS CANCELLED...

The potential for wind gusts to 45 mph or greater appears to have
diminshed, therefore the wind advisory has been cancelled. Some 
wind gusts of 35 to 40 mph will be possible overnight. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Feb 16, 12:44 AM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 16, 12:44 AM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1244 AM EST Wed Feb 16 2022

.SYNOPSIS...
Issued at 405 PM EST Tue Feb 15 2022

Temperatures will begin a warming trend tonight through Wednesday as
as widespread rainfall develops by Wednesday evening and
continues into Thursday. Cold air undercuts Thursday later
Thursday morning through afternoon resulting in a changeover to
snow with a period of freezing rain and sleet in between. A flood
watch has been issued for the the combination of heavy rain,
snowmelt and frozen ground. Accumulating snows are likely on the
back side of this system across northern Indiana and southern
Michigan Thursday with a winter storm watch in effect.

&&

.SHORT TERM...(Tonight through Wednesday night)
Issued at 405 PM EST Tue Feb 15 2022

Strong ridging develops this period ahead of potent srn stream sw
disturbance ejecting out of the sw US Thu night. Downstream flood of
moisture expected as gomex opens wide in presence of 70kt H85 LLJ.
Expect rain will develop quickly by mid evening timed with
encroaching sfc frontal zone extending southward from nrn stream
wave skirting Hudson Bay. Arrival of low 40 dewpoints and warm sfc
temps near 50 tomorrow will quickly ripen existing snowpack with
rapid melt expected Wed night as heavy rain overspreads the area.
Widespread flooding likely to result given current frost depths.

&&

.LONG TERM...(Thursday through Monday)
Issued at 405 PM EST Tue Feb 15 2022

Primary fcst difficulty is track of ejecting srn stream cyclone Thu
with continued widely differing model camps owing to differing nrn
stream intensity solutions and southward suppression of sfc frontal
zone. Undercutting polar airmass of great concern Thu aftn
especially nw half of cwa as current timing suggests this area drops
well below freezing ahead of newd pivoting deformation zone which
carries overhead through Thu evening. Depth of cold layer far nw
suggests mainly snow there with potential for 6+. Warm nose
positioned sewd of there points to a narrow icing risk although this
is likely dominated in duration by sleet versus freezing rain given
warm nose weakens quickly late morning into early aftn w-e before
turning over to a period of accumulating snow. Combo of mixed precip
types would certainly warrant an advisory yet srn/ern extent of that
threat still not pinned down well. Regardless this should in turn
reduce higher potential snow amounts some northwest with brief/early
Thu mix. Any further turn of ncep solutions toward non-ncep
solutions would in turn lessen mix threat and yield far higher snow
accums across a large area (northwest half). Thus will hedge nw
zones with watch issuance this aftn as travel impacts will likely be
significant Thu aftn/eve northwest.

Strong/rapid influx of cold air wraps in in wake of this sys and
will activate a good yet brief lake response late Thu night. Brevity
of best fetch/synoptic moisture will limit potential but certainly a
few inches likely from Berrien south into Marshall.

Cold ridge follows Fri-Sat with glancing clipper through the nrn
lakes and perhaps a few flurries late Fri/early Sat. Pattern aloft
breaks sharply warmer thereafter Sun-Mon as deep wrn troughing
redevelops with rain possible by late Mon.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1244 AM EST Wed Feb 16 2022

Extreme south-southwest flow at 2kft sampled by VWP at KLOT/KILX
at 70 knots. Ramped low level flow in advance of strong Central
Plains system will provide an extended period of LLWS for northern
Indiana. Snowpack and forecast surface based inversion should
provide only partial mixdown with surface gusts to about 35 knots
midday. Associated frontal boundary nears this evening, providing
richer low level moisture and lift. Anticipate rain to blossom
across northwest Indiana/KSBN by early this evening with
conditions deteriorating into IFR late in the forecast period. A
slower evolution at KFWA as the frontal zone sags slowly southeast
across northern Indiana.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch from this evening through Thursday evening for
     INZ004>009-012>018-020-022>027-032>034.

     Winter Storm Watch from Thursday afternoon through Thursday
     evening for INZ006>008-012-014-016.

     Winter Storm Watch from Thursday morning through Thursday
     evening for INZ003>005.

MI...Flood Watch from this evening through Thursday evening for
     MIZ078>081.

     Winter Storm Watch from Thursday afternoon through Thursday
     evening for MIZ080-081.

     Winter Storm Watch from Thursday morning through Thursday
     evening for MIZ077>079.

OH...Flood Watch from this evening through Thursday evening for
     OHZ001-002-004-005-015-016-024-025.

LM...Gale Warning until 7 PM EST this evening for LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 15, 4:07 PM EST, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
407 PM EST Tue Feb 15 2022

INZ009-013-015-017-018-020-022>027-032>034-OHZ001-002-004-005-015-
016-024-025-161000-
De Kalb-Pulaski-Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
407 PM EST Tue Feb 15 2022

...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

The timing of the arrival of the cold air is still uncertain, but
some snow and ice accumulations are possible across the area late
Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ004-005-MIZ078-079-161000-
St. Joseph IN-Elkhart-Cass MI-St. Joseph MI-
407 PM EST Tue Feb 15 2022

...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Storm Watch.

Cold air wrapping in Thursday morning will allow a change over to
heavy snow. A brief period of icing is possible as rain changes to
snow. Significant snow accumulations of 4 to 7 inches are possible
along with a light glazing of ice accumulation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ006>008-012-014-016-MIZ080-081-161000-
Lagrange-Steuben-Noble-Starke-Marshall-Kosciusko-Branch-Hillsdale-
407 PM EST Tue Feb 15 2022 /307 PM CST Tue Feb 15 2022/

...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Storm Watch.

Cold air wrapping in late morning into early afternoon will allow a
change over to heavy snow. A period of icing is possible as rain
changes to snow. Significant snow accumulations of 3 to 6 inches are
possible along with up to one tenth ice accumulation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-161000-
La Porte-Berrien-
407 PM EST Tue Feb 15 2022 /307 PM CST Tue Feb 15 2022/

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

A warming trend from Tuesday into Thursday combined with rainfall
Wednesday into Thursday may allow for rises on area rivers and
increased standing water on roadways. River flooding will be
possible late this week into next weekend.

Cold air wrapping in Thursday morning will allow a change over to
heavy snow. A brief period of icing is possible as rain changes to
snow. Significant snow accumulations of 4 to 7 inches are possible
along with a light glazing of ice accumulation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-161000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
407 PM EST Tue Feb 15 2022

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
WEDNESDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:28 AM ESTGale WatchIWX11 hr
Feb 16, 10:35 AM ESTRiver Flood WarningIWXWells5 days
Feb 16, 10:39 AM ESTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley4 days
Feb 16, 10:39 AM ESTRiver Flood WarningIWXJay3 days
Feb 16, 2:50 PM ESTGale WarningIWX31 hr
Feb 16, 2:50 PM ESTSmall Craft AdvisoryIWX18 hr
Feb 16, 2:56 PM ESTWinter Storm WarningIWXCass, DeKalb, Elkhart, Fulton, LaGrange, Marshall and 7 more33 hr
Feb 16, 2:56 PM ESTWinter Weather AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Grant and 6 more33 hr
Feb 16, 3:58 PM ESTLakeshore Flood AdvisoryIWX39 hr
Feb 16, 10:39 AM ESTRiver Flood WarningIWXDefiance, Fulton, Williams21 days

Nearby

Wind Advisories in Indiana, 2022Wind Advisories in Ohio, 2022Wind Advisories in Michigan, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.